Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 296, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 12, 2009, 11:36 AM CDT for 4 counties in Oklahoma; 4 counties in Arkansas. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2009, 11:36 AM CDT (16:36 UTC)
- Expired
- Jun 12, 2009, 12:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Benton County, AR, Crawford County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Delaware County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 84 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 12:00 PM CDT | TSTM WND GST 60 | 2 W Fayetteville, AR | |
| Jun 12, 12:10 PM CDT | TSTM WND GST 85 | Rogers, AR | |
| Jun 12, 12:24 PM CDT | TSTM WND DMG | Bella Vista, AR | TREES AND POWERLINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 7:46 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 12, 11:35 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 121636
SVRTSA
ARC007-033-087-143-OKC001-021-041-135-121730-
/O.NEW.KTSA.SV.W.0296.090612T1636Z-090612T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1136 AM CDT FRI JUN 12 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
NORTHERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
ADAIR COUNTY IN NORTHEAST OKLAHOMA
DELAWARE COUNTY IN NORTHEAST OKLAHOMA
BENTON COUNTY IN NORTHWEST ARKANSAS
NORTHERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS
WESTERN MADISON COUNTY IN NORTHWEST ARKANSAS
WASHINGTON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 1230 PM CDT
* AT 1135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND VIOLENT STRAIGHT LINE WINDS TO 90 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CLEORA TO MAYSVILLE TO
WESTVILLE TO 9 MILES SOUTHWEST OF COOKSON...MOVING EAST AT 45 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...COOKSON...
CINCINNATI...MAYSVILLE...DECATUR...GENTRY...MARIETTA...
SPRINGTOWN...GROVE...STILWELL...HIGHFILL...LINCOLN...BUNCH...
GRAVETTE...PRAIRIE GROVE...CAVE SPRINGS...TONTITOWN...FARMINGTON...
BENTONVILLE...HIWASSE...GREENLAND...FAYETTEVILLE...ROGERS...
LOWELL...SPRINGDALE...STRICKLER...BELLA VISTA...WEST FORK...
ELKINS...BLACKBURN...WAR EAGLE...BRENTWOOD...PEA RIDGE...LEE
CREEK...WESLEY...NATURAL DAM...HINDSVILLE...WINSLOW...CHESTER...
MOUNTAINBURG...GARFIELD AND GATEWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
PERSONS NEAR THE PATH OF THIS DANGEROUS STORM SHOULD PREPARE FOR
VIOLENT STRAIGHT LINE WINDS. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. IF NO UNDERGROUND
SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3650 9461 3650 9386 3583 9381 3577 9385
3577 9390 3573 9391 3573 9396 3567 9398
3566 9407 3558 9407 3557 9402 3561 9508
3611 9469 3637 9488 3662 9500 3668 9470
3667 9462
TIME...MOT...LOC 1636Z 270DEG 40KT 3654 9492 3636 9454
3599 9456 3565 9504
$$1 follow-up statement
000
WWUS54 KTSA 121708
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1208 PM CDT FRI JUN 12 2009
ARC007-033-087-143-OKC001-021-041-135-121730-
/O.CON.KTSA.SV.W.0296.000000T0000Z-090612T1730Z/
WASHINGTON AR-CRAWFORD AR-BENTON AR-MADISON AR-DELAWARE OK-ADAIR OK-
CHEROKEE OK-SEQUOYAH OK-
1208 PM CDT FRI JUN 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR NORTHERN SEQUOYAH...SOUTHEASTERN CHEROKEE...ADAIR...SOUTHERN
DELAWARE...WESTERN MADISON...BENTON...NORTHERN CRAWFORD AND
WASHINGTON COUNTIES...
AT 1206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND VIOLENT STRAIGHT LINE WINDS TO 90 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SULPHUR SPRINGS TO ROGERS TO
GREENLAND TO 8 MILES EAST OF BUNCH...MOVING EAST AT 45 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BELLA VISTA...
WEST FORK...STRICKLER...MONTE NE...BLACK OAK...SONORA...AVOCA...
WOOLSEY...SULPHUR CITY...ELKINS...GOSHEN...HICKS...BLACKBURN...
LARUE...TUTTLE...BLAND...PEA RIDGE...WAR EAGLE...DURHAM...MAYFIELD...
WESLEY...BRENTWOOD...WALNUT HILL...ARNETT...LOOKOUT...NATURAL DAM...
LEE CREEK...BEAVER LAKE...BEST...HINDSVILLE...WINSLOW...WYOLA...HILL
TOP...GARFIELD...GEORGETOWN...MOUNT GAYLER...LOCKE...CHESTER...
MOUNTAINBURG...CROSSES...DELANEY...PATRICK...COMBS...GATEWAY AND
BIDVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
PERSONS NEAR THE PATH OF THIS DANGEROUS STORM SHOULD PREPARE FOR
VIOLENT STRAIGHT LINE WINDS. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. IF NO UNDERGROUND
SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3578 9385 3578 9390 3574 9391 3573 9396
3567 9398 3566 9407 3558 9407 3558 9405
3557 9405 3561 9508 3611 9469 3649 9492
3650 9386 3583 9381
TIME...MOT...LOC 1707Z 270DEG 40KT 3654 9449 3636 9411
3599 9413 3565 9462
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 8:09 AM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 12, 8:09 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 809 AM CDT FRI JUN 12 2009 .DISCUSSION... UPDATED FORECAST TO INCLUDE SEVERE THUNDERSTORM WATCH UNTIL 3 PM CDT. ADJUSTED THE POPS SLIGHTLY AND ADDED THE POSSIBILITY OF SEVERE WORDING. MOIST AND UNSTABLE AIR OVER EASTERN OKLAHOMA WILL CAUSE THE CONTINUATION OF THE BOWING...LINEAR CONVECTIVE SYSTEM WHICH WILL BE ENTERING THE NORTHWEST PORTION OF THE FORECAST AREA BY 9 AM. EXPECT A CONTINUATION TO THE EAST WITH DEVELOPMENT ON THE SOUTH PORTION OF THE AREA TOWARDS THE AREA OF BEST INSTABILITY. ALSO...FORWARD SPEED MAY INCREASE WITH SHORTWAVE TO THE WEST CATCHING UP TO THE MCS AND GIVING IT A PUSH. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...15 LONG TERM....22
Hazardous weather outlook, Jun 12, 5:04 AM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 504 AM CDT FRI JUN 12 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 504 AM CDT FRI JUN 12 2009 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS MORNING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... AN ONGOING MCS CONTINUES TO CHURN ACROSS SOUTH-CENTRAL KANSAS... MOVING GENERALLY SOUTHEAST. CONDITIONS ACROSS NORTHEAST OKLAHOMA WILL BE CONDUCIVE TO CONTINUATION OF THIS MCS AS IT ENTERS THE AREA LATER THIS MORNING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS FROM THIS ACTIVITY. RE-INITIATION OF STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS AFTERNOON AND EVENING. A PERSISTENT FRONT REMAINS DRAPED WEST TO EAST ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS. VERY MOIST LOWER LEVELS... AND CONVERGENCE ALONG THE FRONT WILL CREATE THE POSSIBILITY FOR CONVECTIVE ACTIVITY TO BREACH THE CAPPING INVERSION WITH THE AID OF AFTERNOON HEATING. AGAIN... LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS WITH THIS ACTIVITY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION LIKELY NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... WITH SYNOPTIC CONDITIONS SLOW TO EVOLVE... THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST AT LEAST THROUGH THE WEEKEND. SEVERE STORMS WILL BE POSSIBLE WITH ANY CONVECTION OCCURRING WITHIN THE REGION... AS LOWER LEVELS REMAIN MOIST AND UNSTABLE. AFTERNOON HEATING WILL ENHANCE THE POSSIBILITY OF THUNDERSTORM DEVELOPMENT WITHIN THE AREA... WHILE A STRONG LOW LEVEL JET WILL ENHANCE THE POSSIBILITY OF OVERNIGHT SEVERE MCS ACTIVITY MOVING INTO THE AREA FROM THE NORTHWEST. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Jun 12, 10:53 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1053 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM TSTM WND GST 3 SSE INOLA 36.11N 95.49W
06/12/2009 M85 MPH ROGERS OK MESONET
&&
KDJLocal storm report, Jun 12, 10:55 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1055 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 AM TSTM WND DMG 1 E CLAREMORE 36.31N 95.60W
06/12/2009 ROGERS OK STORM CHASER
ESTIMATED 70 MPH WITH TREE LIMBS DOWN.
&&
KDJLocal storm report, Jun 12, 11:11 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1111 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM TSTM WND DMG PRYOR 36.31N 95.32W
06/12/2009 MAYES OK EMERGENCY MNGR
*** 1 INJ *** A TREE WAS BLOWN DOWN BY STRONG
THUNDERSTORM WIND GUSTS. IT INJURED A WOMAN WHEN IT FELL.
&&Local storm report, Jun 12, 11:16 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1116 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM HAIL KEEFETON 35.60N 95.35W
06/12/2009 E0.88 INCH MUSKOGEE OK EMERGENCY MNGR
&&
KDJLocal storm report, Jun 12, 11:17 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1117 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 AM HAIL ENTERPRISE 35.23N 95.38W
06/12/2009 E1.75 INCH HASKELL OK EMERGENCY MNGR
GOLFBALL HAIL REPORTED FROM ENTERPRISE TO NEAR STIGLER
&&Local storm report, Jun 12, 11:26 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1126 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM TSTM WND GST TAHLEQUAH 35.92N 94.97W
06/12/2009 E60.00 MPH CHEROKEE OK EMERGENCY MNGR
&&The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:24 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 96 min |
| Jun 12, 9:32 AM CDT | Special Weather Statement | TSA | McIntosh | 28 min |
| Jun 12, 9:33 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Nowata, Okmulgee, Osage, Pawnee, Rogers and 3 more | 72 min |
| Jun 12, 9:46 AM CDT | Areal Flood Advisory | TSA | Osage | 59 min |
| Jun 12, 9:52 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Pittsburg | 38 min |
| Jun 12, 10:15 AM CDT | Areal Flood Advisory | TSA | Rogers, Tulsa | 60 min |
| Jun 12, 10:19 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Muskogee, Okmulgee, Rogers and 2 more | 56 min |
| Jun 12, 10:25 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 50 min |
| Jun 12, 10:35 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okfuskee, Okmulgee | 55 min |
| Jun 12, 10:46 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 29 min |
| Jun 12, 10:47 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Sequoyah | 58 min |
| Jun 12, 11:02 AM CDT | Tornado Warning | TSA | Craig, Delaware, Mayes | 43 min |
| Jun 12, 11:06 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Muskogee, Wagoner | 54 min |
| Jun 12, 11:10 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 65 min |
| Jun 12, 11:16 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Creek, McIntosh, Muskogee, Okfuskee and 3 more | 59 min |
| Jun 12, 11:52 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, LeFlore, McIntosh, Muskogee and 3 more | 68 min |
| Jun 12, 12:05 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 55 min |
| Jun 12, 12:16 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 59 min |
| Jun 12, 11:41 AM CDT | Tornado Warning | TSA | Benton | 49 min |
| Jun 12, 12:22 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Crawford, Franklin, Madison, Washington | 68 min |
| Jun 12, 12:41 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 47 min |
| Jun 12, 1:04 PM CDT | Tornado Warning | TSA | Franklin | 26 min |
| Jun 12, 1:24 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 23 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.